Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 101, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 30, 2006, 11:28 AM CST for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2006, 11:28 AM CST (17:28 UTC)
- Expired
- Dec 30, 2006, 12:00 PM CST
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 5:43 AM CST | Tornado Watch | SPC | 6 hr |
| Dec 30, 8:43 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 301727
TORLIX
LAC091-105-301800-
/O.NEW.KLIX.TO.W.0101.061230T1728Z-061230T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1128 AM CST SAT DEC 30 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ST. HELENA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF GREENSBURG
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
* UNTIL NOON CST
* AT 1126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
GREENSBURG...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO IS WILL BE NEAR...
KENTWOOD BY 1140 AM CST
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 200 PM CST SATURDAY AFTERNOON FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3097 9035 3095 9038 3094 9038 3071 9061
3071 9063 3081 9078 3100 9061 3100 9035
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 30, 3:37 AM CST, 7 hours 51 minutes earlier.
Area forecast discussion, Dec 30, 3:37 AM CST, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 AM CST SAT DEC 30 2006
.DISCUSSION...
EARLY THIS MORNING THE SURFACE LOW WAS OVER WESTERN OKLAHOMA WITH
THE UPPER LOW OVER NEW MEXICO. THE COLD FRONT STRETCHED SOUTHWARD
ALONG THE TEXAS/LOUISIANA BORDER WITH A WARM FRONT ACROSS
SOUTHWESTERN AND SOUTH-CENTRAL LOUISIANA. THIS SYSTEM WILL SLOWLY
PROGRESS EASTWARD TODAY AND TOMORROW. THE PRECIP WATER VALUE LAST
NIGHT AT LCH WAS 1.65 INCHES...AND THIS SHOULD INCREASE AND SPREAD
EASTWARD INTO OUR AREA AS THE WARM FRONT PUSHES THROUGH. THE 0-3KM
HELICITY VALUES COULD BE ABOVE 500 M2/S2 IN THE AREA THIS
AFTERNOON. THIS...COUPLED WITH DIVERGENCE ALOFT AND A STRONG
850HPA JET OVER 60 KNOTS...SHOULD LEAD TO AN ACTIVE DAY FOR OUR
AREA. THE FIRST ROUND OF STORMS EARLY THIS MORNING ARE ASSOCIATED
WITH THE WARM FRONT PUSHING INTO OUR AREA...WITH THE NEXT LINE
NEAR THE COLD FRONT. THIS AFTERNOON WE COULD SEE HEAVY
RAINFALL...SEVERE THUNDERSTORMS...AND POSSIBLY A FEW TORNADOES.
ALTHOUGH THE RAINFALL WITH THIS SYSTEM MAY NOT BE AS HIGH AS WITH
SOME PREVIOUS EVENTS...THE GROUND IS ALREADY SATURATED IN MOST
AREAS AND IT WILL NOT TAKE TOO MUCH TO CAUSE FLOODING.
THEREFOR...ALTHOUGH THE HIGHEST RAINFALL TOTALS IN OUR AREA LIKELY
WILL BE FROM SOUTHWESTERN/SOUTH-CENTRAL MISSISSIPPI THROUGH
SOUTH-CENTRAL LOUISIANA...THE FLASH FLOOD WATCH HAS BEEN EXPANDED
ACROSS OUR ENTIRE PCWA. 2 TO 4 INCHES OF PRECIP ARE LIKELY...WITH
SOME AREAS POSSIBLY RECEIVING MORE THAN 6 INCHES.
THE NEXT CONCERN WILL BE THE SYSTEM THAT DEVELOPS IN THE WESTERN
GULF AND MOVES ACROSS LOUISIANA AND MISSISSIPPI ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 57 66 43 / 100 70 40 10
BTR 72 57 67 44 / 100 70 40 10
MSY 74 60 68 49 / 100 70 40 20
GPT 71 60 67 48 / 100 80 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
LAZ034-LAZ035-LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-
LAZ047-LAZ048-LAZ049-LAZ050-LAZ056-LAZ057.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530-
GMZ550-GMZ570.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-
GMZ575.
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
MSZ080-MSZ081-MSZ082.
FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
MSZ068-MSZ069-MSZ070-MSZ071-MSZ077.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530-
GMZ550-GMZ570.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-
GMZ575.
&&
25Hazardous weather outlook, Dec 30, 11:17 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1117 AM CST SAT DEC 30 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-311230- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1117 AM CST SAT DEC 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AS A COLD FRONT SLOWLY APPROACHES THE AREA. STRONG UPPER-LEVEL DYNAMICS COUPLED WITH WARM... MOIST AIR WILL CREATE A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. MOST OF THE THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA LATE TONIGHT INTO EARLY SUNDAY. RAINFALL... DUE TO THE SLOW MOVEMENT OF THIS SYSTEM...RAINFALL TOTALS AREAWIDE WILL BE 2 TO 4 INCHES. LOCALLY HIGHER AMOUNTS OF 6 OR MORE INCHES ARE POSSIBLE...ESPECIALLY ACROSS SOUTH-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. A FLASH FLOOD WATCH IS IN EFFECT ACROSS THE ENTIRE FORECAST AREA. DUE TO THE ALREADY SATURATED GROUND...FLOODING COULD QUICKLY BECOME A PROBLEM. SEVERAL AREA RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS FOR SPECIFICS PERTAINING TO YOUR AREA. MARINE... STRONG SOUTHERLY TO SOUTHEASTERLY WINDS OF 20 TO 25 KNOTS WILL SHIFT TO THE SOUTHWEST LATER TODAY AND BEGIN TO DIMINISH. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. TIDES WILL REMAIN ABOVE NORMAL THIS AFTERNOON...AND WILL BEGIN TO SUBSIDE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS... MOST THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA EARLY SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. RAINFALL... THE HEAVIEST RAINFALL SHOULD BE EAST OF THE AREA ON SUNDAY. HOWEVER...SOME LINGERING SHOWER ACTIVITY MAY CONTINUE BEHIND THE MAIN LINE OF STORMS. FLOODING COULD REMAIN A PROBLEM THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. 92/JSS
In the hours before
Local storm report, Dec 30, 11:07 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CST SAT DEC 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLASH FLOOD MARINGOUIN 30.49N 91.52W
12/30/2006 IBERVILLE LA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS EXTENSIVE FLOODING ACROSS
MUCH OF THE PARISH WITH SEVERAL STREETS CLOSED AND AT
LEAT ONE HOME FLOODED. RADAR ESTIMATES SHOW OVER THREE
INCHES OF RAINFALL ACROSS THE ENTIRE PARISH WITH A SWATH
OF SIX TO EIGHT INCHES FROM BAYOU SORREL TO NEAR
MARINGOUIN.
1043 AM FLASH FLOOD ERWINVILLE 30.53N 91.41W
12/30/2006 WEST BATON ROUGE LA EMERGENCY MNGR
REPORTS OF NUMEROUS STREETS CLOSED AND SOME HOMES
FLOODED. MORE DETAILS TO BE FORWARDED LATER.
1053 AM HEAVY RAIN BATON ROUGE AIRPORT 30.53N 91.15W
12/30/2006 M2.27 INCH EAST BATON ROUGE LA ASOS
MEASURED IN ONE HOUR. 3.65 INCHES SINCE MIDNIGHT.
&&
RICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:10 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena | 35 min |
| Dec 30, 7:14 AM CST | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 61 min |
| Dec 30, 8:34 AM CST | Tornado Warning | LIX | Pointe Coupee | 26 min |
| Dec 30, 10:04 AM CST | Tornado Warning | LIX | East Baton Rouge | 26 min |
| Dec 30, 10:23 AM CST | Tornado Warning | LIX | East Feliciana | 37 min |
| Dec 30, 10:39 AM CST | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 2 hr |
| Dec 30, 10:44 AM CST | Flash Flood Warning | LIX | East Baton Rouge | 2 hr |
| Dec 30, 11:12 AM CST | Special Marine Warning | LIX | 93 min | |
| Dec 30, 12:21 PM CST | Flash Flood Warning | LIX | Ascension, Livingston | 114 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.